Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 484, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 27, 2003, 5:28 PM CDT for Shelby County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 5:28 PM CDT (22:28 UTC)
- Expired
- Aug 27, 2003, 6:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Shelby County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 272228 SVRMEM TNC157-272300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 528 PM CDT WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 600 PM CDT. * AT 526 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FRAYSER...MOVING NORTH AT 5 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 600 PM CDT INCLUDE... FRAYSER... .QUARTER SIZE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3519 9005 3515 8992 3530 8983 3533 9001 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:51 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 27, 3:51 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 351 PM CDT WED AUG 27 2003 CURRENTLY...TSTMS HAVE FIRED ALONG THE SRN PERIPHERY OF THE MID DECK CLDS THAT WERE OVER THE NRN HALF OF THE FA THIS MORNING. THE STORMS HAVE BEEN CONFINED TO NRN MS...MAINLY EAT OF I55. SFC ANALYSIS SHOWED A BNDRY FROM THE OH VALLEY SWWD INTO SRN MO... OTHERWISE WEAK HI PRES WAS SITUA OVR THE SERN STATES. TEMPS HAVE REBOUNDED INTO THE LWR 90S AFTER THE MORNING CLDS DISSIPATED WITH DPTS GENERALLY IN THE LWR/MID 70S. VIS SAT IMAGERY SHOWED CLDS SPREADING OUT FROM THE CONVECTION OVR NRN MS WITH SOME CU ELSEWHERE ACROSS THE FA. SHORT TERM...A MOIST AIRMASS REMAINS IN PLACE WITH PRECIP WATER VALUES RUNNING AROUND 2 INCHES THRU FRI. THE MAIN WESTERLIES WILL REMAIN ACROSS THE NRN STATES WITH IMPULSES MOVING THRU THE UPR FLOW. THE UPR LVL S/WV THAT WAS SITUA ACROSS AR THIS MORNING WILL WEAKEN AS IT SLOWLY MOVES ACROSS THE FA TMRW AND BECOMES ELONGATED. THE PREVIOUSLY ADVERTISED SFC FNT IS STILL EXPECTED TO PUSH INTO THE FA FRI/FRI NITE. BY FRI AFTN THE FNT WILL SLOW DOWN OVR THE FA WITH LITTLE PROGRESS AS THE UPR FLOW IS WEAK. WILL CONT SCTD TSTMS THU/FRI...MAINLY DIURNAL. LONG TERM...THE AFOREMENTIONED FNT WILL SLOWLY PUSH SOUTH OF THE FA AND THEN BECOME STATIONARY THRU THE REST OF THE FCST PD. WILL MENTION CHC POPS SAT THRU MON AND KEEP TUE/WED DRY. IF THE FNT MAKES IT FAR ENUF SOUTH...TEMPS WILL ACTUALLY REMAIN BLO 90 (LOOKING FORWARD TO IT). PRELIMINARY NUMBERS... MEM BB 075/092 075/090 073 333 MKL BB 072/091 072/089 071 233 JBR BB 072/091 072/088 070 233 TUP BB 073/092 073/091 073 433 .MEG...NONE. MF
Hazardous weather outlook, Aug 27, 3:39 AM CDT, 13 hours 49 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-281100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 339 AM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY HEAT INDICES MAY EXCEED 100 DEGREES TODAY. SCATTERED THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND WIND GUSTS UP TO 40 MILES AN HOUR. .DAYS TWO THROUGH SEVEN... AFTERNOON HEAT INDICES MAY EXCEED 100 DEGREES THURSDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY. A COLD FRONT WILL BRING A HIGHER CHANCE OF THUNDERSTORMS SATURDAY. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.